Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 88, NWS Quad Cities, IA

December 15, 2015Hancock County, Illinois; Clark County, Missouri

NWS Quad Cities, IA issued this river flood warning at Dec 15, 2015, 11:05 AM CST for Hancock County, Illinois; Clark County, Missouri. It took effect at Dec 16, 2015, 6:00 AM CST. It was in force for 17 days.

The area

The counties it named.

The facts

Issued
Dec 15, 2015, 11:05 AM CST (17:05 UTC)
In effect from
Dec 16, 2015, 6:00 AM CST
Expired
Jan 1, 2016, 6:49 PM CST
In force
17 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Hancock County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 153 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Gregory Landing (GGYM7).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 5:11 AM CST, 5 hours 54 minutes earlier.

Area forecast discussion, Dec 15, 5:11 AM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 AM CST TUE DEC 15 2015

...AVIATION UPDATE...

.SYNOPSIS...
ISSUED AT 300 AM CST TUE DEC 15 2015

REGION AT 2 AM UNDER A THICK MANTLE OF LOW CLOUDS WITH SURFACE RIDGING
OVER CENTRAL IOWA. NEXT DEVELOPING LOW IN COLORADO VERIFYING WILL PASS
TO OUR NORTHWEST THE NEXT 24 HOURS. UPSTREAM ENERGY SUPPORTS NORTHWEST
FLOW WEDNESDAY INTO FRIDAY. AREA TEMPERATURES WITH LOW CLOUDS AND LIGHT
WINDS SUGGEST HIGHS WITHIN 5 TO 7 DEGREES OF CURRENT TEMPERATURES TODAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM CST TUE DEC 15 2015

SHORT TERM FORECAST CONFIDENCE ASSESSMENT...GOOD OR ABOVE AVERAGE.
MAIN ISSUE WILL BE COVERAGE AND EXTENT OF LIGHT TO TRACE LIGHT RAIN
OR SPRINKLES AMOUNTS TONIGHT WITH PASSING LOW TO OUR NORTHWEST.

TODAY...CLOUDY WITH LIGHT WINDS AND LOW CLOUD BASES SUGGEST HIGHS WILL
TOP OUT MOST PLACES IN THE LOWER 40S.

TONIGHT...CLOUDS TO CONTINUE WITH INCREASING EAST AND THEN SOUTHEAST
AND THEN SOUTH WINDS OF 10 TO 20+ MPH. VERIFICATION SUPPORTS BL SLIGHTLY
DRIER THAN MOST SOLUTIONS WITH FORCING STRENGTH AT OR BELOW MOST SOLUTIONS.
THIS WOULD TEND TO SUPPORT QPF AMOUNTS LIGHTER AND MORE SPOTTY TONIGHT.
HAVE SLIGHT TO LOW CHANCE MOST LOCATIONS WITH TRACE OR NO RAIN AMOUNTS
LIKELY TO BE MORE COMMON THAN MEASURABLE. INCREASING WINDS AND
WARM AIR ADVECTION TO KEEP LOWS IN THE UPPER 30S TO AROUND 40
DEGREES...TEMPERATURES LIKELY TO SLOWLY RISE A FEW DEGREES LATE
EVENING AND OVERNIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 300 AM CST TUE DEC 15 2015

THE NEXT STORM SYSTEM MOVES THROUGH THE AREA ON WEDNESDAY BRINGING A
PERIOD OF RAIN TO THE FAR NORTH AND EAST AREAS DURING THE MORNING.
DURING THE AFTERNOON THERE MAY OR MAY NOT BE SOME WRAP AROUND RAIN
IMPACT THE FAR NORTHWEST AREAS.

WINDY CONDITIONS WILL AGAIN BE SEEN WEDNESDAY WITH TEMPERATURES 10
TO 15 DEGREES ABOVE NORMAL.

QUIET AND DRY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT AS THE STORM SYSTEM EXITS THE AREA. WRAP AROUND
CLOUDS MAY PERSIST ACROSS THE NORTHERN TWO THIRDS OF THE AREA.
TEMPERATURES WILL BE MUCH CLOSER TO BUT STILL AVERAGE SLIGHTLY ABOVE
NORMAL.

FRIDAY ON...

THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA FROM FRIDAY
THROUGH SATURDAY NIGHT AS HIGH PRESSURE MOVES THROUGH THE MIDWEST.
TEMPERATURES SHOULD BE CLOSE TO NORMAL.

ON SUNDAY...BREEZY CONDITIONS LOOK TO BE ON TAP FOR THE AREA AS THE
HIGH MOVES INTO THE OHIO VALLEY AND ANOTHER STORM SYSTEM DEVELOPS IN
THE PLAINS. THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA WITH
ABOVE NORMAL TEMPERATURES.

STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY...ANOTHER STORM
SYSTEM WILL AFFECT THE MIDWEST. THE MODELS HAVE DISAGREEMENTS ON THE
OVERALL TIMING AND TRACK. THE MODELS ARE SUGGESTING THAT THIS SYSTEM
MAY ARRIVE IN TWO OR POSSIBLY THREE PARTS OVER A MULTI-DAY PERIOD.

THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR THE SUNDAY
NIGHT THROUGH MONDAY TIME FRAME DUE TO DIFFERENCES IN THE TIMING AND
TRACK OF EACH PART. THESE POPS WILL SLOWLY INCREASE THE REMAINDER OF
THE WEEK AS TIMING AND TRACK OF THE SYSTEM BECOMES BETTER DEFINED.
TEMPERATURES WILL AGAIN AVERAGE 10 TO 15 DEGREES ABOVE NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 502 AM CST TUE DEC 15 2015

TRAPPED LOW LEVEL MOISTURE WILL KEEP SKIES CLOUDY WITH CEILINGS BETWEEN
1 - 3K AGL THE NEXT 24 HOURS. LIGHT NORTH WINDS WILL SHIFT TO THE EAST
AFTER 12/18Z AND INCREASE TO 10 TO 15 KTS OUT OF THE SOUTHEAST TOWARD
MIDNIGHT. ISOLATED TO SCATTERED SPRINKLES OR LIGHT RAIN MAY BE POSSIBLE
AFTER 16/06Z BUT COVERAGE AND INTENSITY ARE NOT WORTHY OF ADDING TO
THE TERMINAL FORECASTS AT THIS TIME.

&&

.HYDROLOGY...
ISSUED AT 300 AM CST TUE DEC 15 2015

AREA RIVERS HAVE RESPONDED TO HEAVY RAINS THAT HAVE FALLEN OVER THE
WEEKEND. FLOOD WARNINGS HAVE ALREADY BEEN ISSUED FOR NUMEROUS POINTS
ON WAPSIPINICON...IOWA...CEDAR... ENGLISH...SKUNK... DES MOINES AND
FOX RIVER BASINS. FLOOD CRESTS HAVE OCCURRED OR WILL OCCUR THE NEXT
48 TO 72 HOURS FOR MANY IOWA LOCATIONS WHILE SEVERAL OTHER LOCATIONS
ARE STILL BEING MONITORED FOR THE POTENTIAL NEED FOR FLOOD WARNINGS.
ONE SUCH LOCATION WILL BE CEDAR RAPIDS ON THE CEDAR RIVER WHICH MAY
RISE TO MINOR FLOODING THURSDAY NIGHT. PLEASE SEE FLOOD WARNING PRODUCTS
FOR FURTHER DETAILS.

THE MISSISSIPPI RIVER WILL ALSO SEE RISES THROUGH THIS WEEK. WHILE ALL
LOCATIONS WILL SEE RISES THERE IS POTENTIAL FOR MINOR FLOODING IN AREAS
FROM NEW BOSTON SOUTHWARD TO GREGORY LANDING. FLOOD STAGE AT THESE LOCATIONS
SHOULD NOT BE REACHED UNTIL ABOUT THURSDAY OR FRIDAY OF THIS WEEK SO
INCOMING WATER FROM THE TRIBUTARIES AND MISSISSIPPI RIVER LEVELS WILL
BE WATCHED CLOSELY IN THE NEXT 24 HOURS TO GAIN HIGHER CONFIDENCE ON
HOW HIGH THE RIVER WILL GET AND IF WARNINGS WILL BE NEEDED.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...08
AVIATION...NICHOLS
HYDROLOGY...NICHOLS
Hazardous weather outlook, Dec 15, 3:08 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CST TUE DEC 15 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
308 AM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NICHOLS/08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 11:05 AM CSTRiver Flood WarningDVNDes Moines, Louisa15 days
Dec 15, 11:05 AM CSTRiver Flood WarningDVNDes Moines17 days
Dec 15, 11:05 AM CSTRiver Flood WarningDVNDes Moines, Lee17 days
Dec 15, 11:23 AM CSTRiver Flood WarningDVNJohnson, Louisa, Washington5 days
Dec 15, 12:06 PM CSTRiver Flood WarningDVNBuchanan, Linn49 hr
Dec 15, 12:06 PM CSTRiver Flood WarningDVNCedar, Jones, Linn8 days
Dec 15, 2:57 PM CSTRiver Flood WarningDVNLouisa14 days

Nearby

River Flood Warnings in Illinois, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.